MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; SNOWDEN-PENCER MIS DIAMOND-FLEX TRIANGULAR RETRACTOR

STERIS CORPORATION SNOWDEN-PENCER; SNOWDEN-PENCER MIS DIAMOND-FLEX TRIANGULAR RETRACTOR
Model Number 89-6112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via user facility medwatch report (mw5163614) that during a patient procedure their snowden-pencer mis diamond-flex triangular retractor broke, and metal pieces fell into the patient.All pieces were successfully retrieved; this was confirmed via x-ray.No report of injury.
 
Additional Manufacturer Narrative
The reported medwatch mw5163614 did not provide a user facility name, address, phone number or email contact.Without the user facility's contact information, steris is unable to obtain additional information regarding the reported event.The snowden-pencer mis diamond-flex triangular retractor of the reported event is unavailable for evaluation due to the user facility not being able to be contacted.Without the return or inspection of the subject device, a root cause cannot be determined.A follow-up report will be submitted should additional information become available.No additional issues have been reported.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.

Brand Name
SNOWDEN-PENCER
Common Device Name
SNOWDEN-PENCER MIS DIAMOND-FLEX TRIANGULAR RETRACTOR
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21285339
Report Number1923569-2025-00002
Device Sequence Number18133010
Product Code GCJ
UDI-Device Identifier10885403122835
UDI-Public(01)10885403122835
Combination Product (Y/N)N
PMA/510(K) Number
K092684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-6112
Device Catalogue Number896112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown